MAUDE Adverse Event Report: ETHICON INC. GUT PL FAG UD 18IN 6-0 S/A PC-1 PRM MP; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT PL FAG UD 18IN 6-0 S/A PC-1 PRM MP; SUTURE, ABSORBABLE, NATURAL
Catalog Number 1916G
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.
 
Event or Problem Description
It was reported that patient underwent an arthroplasty procedure on (b)(6) 2018 and suture was used.The needle popped off the suture at the swage.Another like device was used to complete the procedure.There were no patient consequences reported.
 
Additional Manufacturer Narrative
Representative samples were returned for analysis.The issue sample was not received for evaluation.During the visual inspection of five representative samples, no defects were found on the packages.The samples were opened and the swage and attachment area were as expected.The sutures were examined along of strand and no defects or needle pull were noted.Functional test was performed on the samples and the pull force test met the requirements.

Brand Name
GUT PL FAG UD 18IN 6-0 S/A PC-1 PRM MP
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7451209
Report Number2210968-2018-72283
Device Sequence Number113355
Product Code GAL
UDI-Device Identifier10705031002920
UDI-Public10705031002920
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Catalogue Number1916G
Device Lot NumberLLK236
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2018
Initial Date Received by Manufacturer 04/02/2018
Supplement Date Received by Manufacturer04/19/2018
Initial Report FDA Received Date04/23/2018
Supplement Report FDA Received Date05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1